Losing Weight After Cymbalta
Posted 27 June 2011 - 02:39 PM
My question is to all of you that gained weight on Cymbalta and then quit the med. Did the weight naturally come off or did you have to work really hard? How long did it take and what did you do to lose the weight? I'm so frustrated because I wanted to lose a few pounds before going on Cymbalta and now my situation is even worse than before. My kids keep asking me to go to the pool with them but I don't even want to put on a bathing suit. Arghhhhhh!
Posted 27 June 2011 - 08:37 PM
I got very close to 0mg, but had to updose because I wasnÂ´t feeling well in the last drop. Since I updose, IÂ´ve gained weight.
Posted 28 June 2011 - 10:02 AM
Posted 28 June 2011 - 12:36 PM
IÂ´m definitely going to try 5-Htp but not while I am taking cymbalta. IÂ´ll wait until I am completely off. Because IÂ´ve read both together can have interactions and produce serotonin syndrome. I am down to 4,8mg. However I am going slow. I make weekly small drops to let my body/brain adjust. Could you describe what you meant by "foggy and tired"??? I ask you this because I had extreme fatigue and horrible brain fog for 2 months. Surprinsingly it went away when I started B complex and fish oil. I never got to know what was causing the fatigue and brain fog. I didnÂ´t relate it to cymbalta withdrawal. I think it was something else. But now that you mention it I would like you to describe what you felt.
Posted 29 June 2011 - 10:57 AM
Now you've scared me. What is serotonin syndrome? I can't imagine not taking the 5HTP. I thought that is what was helping me get through this withdrawal, but maybe I'm wrong.
Posted 29 June 2011 - 10:23 PM
I am not a doctor, but serotonin syndrome is having too much serotonin (when taking 2 medications that work on this same neurotrasmitter). But you are only taking 7,5mg so it shouldnÂ´t be a problem. If 5-htp is working for you, keep on taking it. Just be cautious.
Posted 18 July 2011 - 09:57 AM
Posted 06 April 2014 - 05:57 PM
I am vain. Three years ago I started taking this drug because my life depended on it. I started secretly depositing money into my loved ones accounts not telling them that I was suicidal. Of course I will never ask for that money back. I started feeling better after being prescribed 60 Mgs and I have always been afraid to stop because I don't want to become suicidal and bankrupt again BUT I have consistently been gaining weight ever since and now THAT is making me feel horrible.
I have gained 40 lbs in three years and have always been an athlete. I eat egg whites when others have bagels, walk & run while I study when others are sitting, skip out on night out bc I can't handle the calories and haven't eating a piece of cake in years. I bike 30 miles at a time and do an average of four miles a day. Yet, my small 130 pound frame became 160 lbs without trying.
I'm scared to stop but I don't want to become 200 pounds next year and that is where I am headed.
Posted 01 June 2014 - 11:56 AM
How long have you been taking Cymbalta, and at what dosage? Are you having problems that you believe are being caused by the drug?
If the drug has improved your overall quality of life with the exception of the weight gain, maybe you can find another strategy to deal with the weight rather than take on withdrawal.
Aside from the weight gain, how are you doing on Cymbalta?
Posted 02 June 2014 - 08:06 AM
I have been putting on weight too while on Cymbalta. To me that's a deal breaker. I am not a big person either so even 10#'s shows. I hate the weight gain. But I am afraid to off it because of the fibro pain:(
MsJenny, I too take the Cymbalta for fibro and arthritis pain. Cymbalta has never taken the pain away completely, so I have decided to find a more natural way to handle my health problems. I have been on antidepressants for 20+ years so I have gained a lot of weight. I'm hoping to get some of it off after the withdrawal process is over. Enough rambling. If you use the bead counting, get lots of rest, drink lots of water and get some exercise, you should be able to get off the Cymbalta. Remember that extra weight harms your overall health and can make your fibro pain worse. Good luck with whatever decision you make about your health.
Posted 06 June 2014 - 08:22 PM
Was on Cymbalta 90mgs for nearly 3 years, and gained 50 lbs. The weight loss didn't begin for me until last September (changed to a modified Paleo diet) but it was frustratingly slow. When I finally stopped taking Cymbalta in February, the weight loss has been much more significant and steady - losing about 1.5-2lbs a week. Which is just the right speed to make sure it stays off. I've now lost 30 lbs since September, and it appears that's gonna continue - so yes, there is indeed hope. The key, IMHO, is cleansing our liver of all the toxins to the greatest extent we're able.
I was afraid to go off Cymbalta for at least a year before I actually stopped taking it (cold turkey - I don't recommend that method), primarily because I didn't want to take the chance that my severe depression would return. But then I stopped taking Cymbalta in February, as I mentioned. No weaning off, just stopped. The following two months were no fun. In fact, they were a nightmare in terms of withdrawal symptoms. For me, Chinese herbs, lots of water, and going on a modified Paleo diet worked to get that damn poison out of my body the fastest. Currently I'm about 3.5 months post Cymbalta and my withdrawal symptoms have ceased - all of them.
And the depression has not returned. I thank God.
Hang in there BigMamma - you can do this!! And we're all here to support you through the process.
- Clara likes this
Posted 17 June 2014 - 01:27 PM
Question? I seem to be gaining weight as I withdraw. Have any of you had this happen. I'm not eating extra at all, but today my scale was up 3 pounds. I had my weight under control but since taking cymbalta gained about 40 pounds. I can't seem to get it off and I'm withdrawing. I thought that it would make a difference but it isn't. Any ideas out there.
Posted 17 June 2014 - 04:57 PM
Sad face !..:-(
Posted 17 June 2014 - 06:31 PM
I like your new picture wagtail. Great smile. Thanks for letting me know about this weight thing. I almost croaked when I got on the scale this morning. Oh well, just another thing to deal with. And I thought I was doing so good. LOL Have a good day, Ginnh
Posted 02 July 2014 - 07:23 PM
Posted 02 July 2014 - 09:47 PM
Forgive me if this is a repeat, but I have lost 25 pounds since discontinuing the poison. Some of you would say awesome! And that would be the case if I were already a little overweight. However I am several pounds underweight and have to fight in order to keep at an ideal weight. My appetite for sweets has definitely been reduced. I am a vegetarian so getting the proper proteins is sometimes a challenge. In conclusion yes Cymbalta induces weight gain.
I'm sure I'm repeating myself also , but I would be thrilled to lose just 10 kgs .... That would put me back @ the weight I was when I started on CRAPALTA .. But I haven't lost a single pound , if anything I have gained a couple more ... I can't work it out , it's not my diet & Ive all but stopped my alcohol consumption as well ...go figure !..:-((
Posted 02 July 2014 - 10:04 PM
Time, it's just going to take time .... and patience .... a virtue I had little of until crapalta withdrawal became part of my daily life .... ;-)
Posted 08 July 2014 - 01:07 AM
I do hope I can drop some of it when I feel better. It'd be nice if it naturally came off during withdrawal but if not, I look forward to being active again when the worst of these symptoms dissipate.
Gaining weight without getting to enjoy pigging out to get there isn't fair. Had I known, I would've ate all kinds of yummy stuff!
I wish you all luck! Hope we can all share stories of dropping some of the poison weight and celebrate feeling healthier as a result!!
- xman likes this
Posted 08 July 2014 - 03:31 AM
Posted 08 July 2014 - 09:00 AM
I gained about 30 lbs....I'm starting my 8th month off the crap now, and I've lost all that weight...we talk about this weight gain issue here pretty often...it may be water retention...not sure...I wasn't over eating while on it, but I was drinking heavily...which is all calories...and I wasn't getting any exercise...I'm not drinking anymore, and now I'm walking lots and lots...so that's helped, I'm sure...
Whatever it is about Cymbalta and weight gain, a lot of us here are finding that the weight does come off after we get off the drug...just takes time...
Posted 08 July 2014 - 09:12 AM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users